MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA INFRARENAL

ENDOLOGIX AFX; VELA INFRARENAL
Model Number A34-34/C100V
Medical Device Problem Codes Loss of or Failure to Bond (1068); Leak/Splash (1354); Use of Device Problem (1670)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.If additional information is obtained at a later time that is pertinent to this event, a follow-up report will then be submitted.
 
Event or Problem Description
The patient was initially treated with the afx2 abdominal aortic aneurysm stent; the case was considered off-label due to the patients neck anatomy.Approximately one (1) year post initial procedure, a type ia endoleak was detected.The physician plans to perform an open repair and will continue to monitor the patient.There have been no additional patient sequelae reported.
 
Additional Manufacturer Narrative
At the completion of the clinical evaluation and based on the information received, there was substantial evidence to support the reported event of type ia endoleak.This complaint is most likely user-related due to the off-label neck.Procedure-related harms included a type ii endoleak from the right renal accessory artery.The final patient condition could not be determined; the patient condition post planned open repair was not reported.The manufacturing lot review confirmed all devices met specifications prior to release.These types of events will be monitored and trended as part of the quality system.
 
Event or Problem Description
Additional information received confirming that the physician is unresponsive regarding possible treatment for the reported endoleak.Clinical assessment confirmed a type ii endoleak was also present at the time of the reported event.

Brand Name
AFX
Common Device Name
VELA INFRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key8160571
Report Number2031527-2018-00937
Device Sequence Number14004042
Product Code MIH
UDI-Device Identifier00818009013552
UDI-Public(01)00818009013552(17)191024
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/24/2019
Device Model NumberA34-34/C100V
Device Lot Number1605368-008
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/16/2018
Supplement Date Received by Manufacturer11/16/2018
Initial Report FDA Received Date12/13/2018
Supplement Report FDA Received Date03/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX2-AFX2 BIFURCATED STENT GRAFT:(B)(4); AFX2-AFX2 BIFURCATED STENT GRAFT:1517845-009
Outcome Attributed to Adverse Event Other;
Patient Age61 YR